If you don't remember your password, you can reset it by entering your email address and clicking the Reset Password button. You will then receive an email that contains a secure link for resetting your password
If the address matches a valid account an email will be sent to __email__ with instructions for resetting your password
Background: High-dose intravenous immunoglobulin (IVIg) is an important treatment for many autoimmune neurologic diseases. Results obtained from different clinical trials about IVIg revealed many concerns such as cost and side effects. Increased serum viscosity, hemolysis, aseptic meningitis, headaches, and skin reactions are mentioned as side effects of IVIg. In the patient treated with IVIG we have detected unexplained elevation of sedimentation and we assessed that it might be related to treatment. We looked sedimentation and CRP levels before and after IVIG that given for other diseases. In this study we investigated the effect of IVIg treatment on ESR (Erythrocyte Sedimentation Rate).
Methods: IVIg treatment applied to 9 women, a total of 21 patients with autoimmune neurological disease, 12 men were studied retrospectively. 5 of them were myasthenia gravis, 14 patients were Guillain Barre Syndrome, one of them had Chronic Inflammatory Demyelinating Polyneuropathy and one of the patients was Central Nervous System Demyelinating Disease. Prior to the 5-day 0.4 mg/kg/day IVIG treatment, and 1 day and 7 days after treatment, ESR, CRP and hCRP levels were viewed.
Results: ESR's median value of the patients were 12 on pre-treatment, 1 day after treatment those were 79 , after 7 days those were 80 (P < 0.001) (Table 1).
Conclusion: To date, very few studies indicating an increase of ESR after IVIG treatment were published. We found that IVIG can increase the ESR without underlying inflammation and inflammatory diseases and without upgrading other acute phase reactants. We determined that it started at the end of the therapy and continued a week later. Thus, we recommend that the clinicians should keep in mind that ESR can increase after treatment in patients receiving IVIG.